Medical Specialty >> Infections

Doctors Lounge - Infections Answers

Back to Infections Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/12/2017.

Forum Name: Other infections

Question: "Blister" on my foot


 swedish - Wed Nov 18, 2009 12:45 pm

I don't know if this is the right place to post this, and sorry if my english is bad, I'm from sweden :)

I have a big "blister" on the right side of my left heel. I got penicillin for it last Sunday and it seemed to get better. So today it started to hurt more and I took off the compress to check on it. It has grown quite a bit since yesterday. The doctor didn't pay much attention to me, he just said it's an infection and that I needed penicillin. He left immediately after he told me that and I didnt have any chance to ask him any questions. So, I wonder if there is anyone that know what this is? It has not come from my shoe, I know that for sure. I will post a picture of how it looks (if that is ok?) It's really gross ><

Image
 Dr.M.jagesh kamath - Sun Dec 27, 2009 9:09 pm

User avatar Hello,It is rather difficult to profer a diagnosis here.If the wound has not yet healed you may need a culture and sensitivity test.The large ulcer with a membrane on exposed part could be as rare as diphtheritic ulcer which can present mainly on exposed parts.Minor trauma,humid conditions are predisposing factors.Pain,ulcer formation with a grey membrane are seen.Differential diagnosis would be a common impetigo.Diagnosis is by swab test,the doctor alerting the lab for a possible diagnosis.Penicillin,or erythromycin are the treatment modalities.Do chech with your health care professional for further management.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us